question-icon

What causes dizziness while walking?

default
Posted on Mon, 9 May 2016
Question: I get dizzy spells when I walk. I was wondering what the right word is used to name that condition. And also
is there a pill for that? I notice it more when I'm walking downhill more than If I was walking uphill. Is it
common? I'd appreciate it if you could help me out. Thank You
doctor
Answered by Dr. Meriton Siqeca (48 minutes later)
Brief Answer:
Exclusion from cardiac or ear problems

Detailed Answer:
Greetings and welcome to HCM. Thank you for your question. I understand your concern.

Well, Sir, there are two main reasons that can result to this problem, always based on your age. There may be a cardiac problem to this issue (not that it is definitive) which has to be assessed by means of wearing a 24-hour Holter rhythm monitor, to evaluate the heart conduction system "behaviour" spun into 24 hours, to see if there are blocks or difficulties in conduction.

In case that there are pauses or blocks, a pacemaker implantation might be recommended. Of course, this is not a definite situation, I am just offering an opinion in excluding all the heart factors that may bring up to this.

The second culprit that could cause this is the inner ear. The inner ear is the organ that, in normal aging process, may be damaged and, since it is responsible for the balance, may produce these symptoms.

Therefore, I would recommend you to consult a ENT specialist, and consult about the use of Betaserc twice a day, for two weeks, to see if these spells go away.

I hope I was helpful with my answer. I am happy to help, if you have follow-up questions.

Best regards,
Dr. Meriton
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Meriton Siqeca

Cardiologist

Practicing since :2009

Answered : 773 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness while walking?

Brief Answer: Exclusion from cardiac or ear problems Detailed Answer: Greetings and welcome to HCM. Thank you for your question. I understand your concern. Well, Sir, there are two main reasons that can result to this problem, always based on your age. There may be a cardiac problem to this issue (not that it is definitive) which has to be assessed by means of wearing a 24-hour Holter rhythm monitor, to evaluate the heart conduction system "behaviour" spun into 24 hours, to see if there are blocks or difficulties in conduction. In case that there are pauses or blocks, a pacemaker implantation might be recommended. Of course, this is not a definite situation, I am just offering an opinion in excluding all the heart factors that may bring up to this. The second culprit that could cause this is the inner ear. The inner ear is the organ that, in normal aging process, may be damaged and, since it is responsible for the balance, may produce these symptoms. Therefore, I would recommend you to consult a ENT specialist, and consult about the use of Betaserc twice a day, for two weeks, to see if these spells go away. I hope I was helpful with my answer. I am happy to help, if you have follow-up questions. Best regards, Dr. Meriton